Alert archive / California / Freeze Warnings in 2013
Freeze Warning 5, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Apr 16, 2013, 5:52 PM PDT. It took effect at Apr 16, 2013, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2013, 5:52 PM PDT (00:52 UTC)
- In effect from
- Apr 16, 2013, 11:00 PM PDT
- Expired
- Apr 17, 2013, 9:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
612 WWUS76 KEKA 170052 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 552 PM PDT TUE APR 16 2013 ...FREEZING TEMPERATURES INLAND AND FROSTY AT THE COAST... CAZ003-004-076-171400- /O.UPG.KEKA.FR.Y.0016.130417T0600Z-130417T1600Z/ /O.NEW.KEKA.FZ.W.0005.130417T0600Z-130417T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 552 PM PDT TUE APR 16 2013 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY. THE FROST ADVISORY HAS BEEN UPGRADED TO A FREEZE WARNING. * TEMPERATURES WILL RAPIDLY FALL INTO THE UPPER 20S TO LOW 30S OVERNIGHT INTO WEDNESDAY MORNING AS WINDS EASE AND CLOUDS CLEAR. * LOCATIONS...TRINITY COUNTY AND INTERIOR DEL NORTE...HUMBOLDT... AND MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A LARGE AREA DURING THE GROWING SEASON. && $$ CAZ001-002-171400- /O.CON.KEKA.FR.Y.0016.130417T0600Z-130417T1600Z/ REDWOOD COAST-MENDOCINO COAST- 552 PM PDT TUE APR 16 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... * TEMPERATURES WILL RAPIDLY FALL INTO THE MID 30S OVERNIGHT INTO WEDNESDAY MORNING. VALLEY LOCATIONS WILL BE MOST SUSCEPTIBLE. * LOCATIONS...COASTAL DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
2 follow-up statements
202 WWUS76 KEKA 170929 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 229 AM PDT WED APR 17 2013 CAZ003-004-076-171600- /O.CON.KEKA.FZ.W.0005.000000T0000Z-130417T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 229 AM PDT WED APR 17 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURES WILL RAPIDLY FALL INTO THE UPPER 20S TO LOW 30S OVERNIGHT INTO WEDNESDAY MORNING AS WINDS EASE AND CLOUDS CLEAR. * LOCATIONS...TRINITY COUNTY AND INTERIOR DEL NORTE...HUMBOLDT... AND MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A LARGE AREA DURING THE GROWING SEASON. && $$ CAZ001-002-171600- /O.CON.KEKA.FR.Y.0016.000000T0000Z-130417T1600Z/ REDWOOD COAST-MENDOCINO COAST- 229 AM PDT WED APR 17 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOCATIONS...COASTAL DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
578 WWUS76 KEKA 171612 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 912 AM PDT WED APR 17 2013 ...MILDER TONIGHT BUT STILL FROSTY ACROSS THE INTERIOR... CAZ003-004-076-171715- /O.EXP.KEKA.FZ.W.0005.000000T0000Z-130417T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 912 AM PDT WED APR 17 2013 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES FELL BELOW FREEZING ACROSS MOST OF INTERIOR NORTHWEST CALIFORNIA THIS MORNING WITH MANY LOCATIONS IN THE 20S. TEMPERATURES WILL NOT BE AS COLD THURSDAY MORNING BUT A FROST ADVISORY WILL LIKELY BE NEEDED FOR SOME AREAS. $$ CAZ001-002-171715- /O.EXP.KEKA.FR.Y.0016.000000T0000Z-130417T1600Z/ REDWOOD COAST-MENDOCINO COAST- 912 AM PDT WED APR 17 2013 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES FELL INTO THE LOW TO MID 30S LAST NIGHT WITH AREAS OF FROST. WITH MILDER AIR AND CLOUDS EXPECTED TONIGHT...LOW TEMPERATURES ARE EXPECTED TO BE MOSTLY IN THE 40S. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 16, 3:08 PM PDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 16, 3:08 PM PDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 308 PM PDT TUE APR 16 2013 .SYNOPSIS... ANOTHER COLD NIGHT AS WINDS DECREASE AND SKIES CLEAR. HIGH PRESSURE WILL BRING DRY WEATHER AND A GRADUAL WARMING TREND WEDNESDAY AND THURSDAY. && .DISCUSSION... TEMPS ARE RUNNING ABOUT 5 TO 10 DEGREES WARMER TODAY WITH DEW POINTS ABOUT THE SAME OR SLIGHTLY DRIER AND WINDS NOT QUIET AS WINDY AS MONDAY. PRESSURE GRADIENT WILL RELAX FASTER AND EXPECT TEMPERATURES TO FALL SOONER THAN LAST NIGHT. TEMPERATURES WILL END UP ABOUT THE SAME AS THIS MORNING OR A DEGREE WARMER IN VALLEYS BUT WITH LONGER DURATION OF THE COLDER TEMPS AND HAVE ISSUED FROST ADVISORY. WHILE VALLEYS WILL REMAIN COLD MID AND UPPER SLOPES WILL BE SLIGHTLY WARMER. OVERALL TREND REMAINS THE SAME WITH RIDGE OF HIGH PRESSURE OFF THE COAST AND WARMER TEMPS BOTH DURING THE DAY AND NIGHT THROUGH FRIDAY. ONE WEAK SYSTEM WILL RIDE OVER THE TOP OF THE RIDGE AND BRING SLIGHT CHANCE OF SHOWERS FRI NEAR OREGON BORDER. MOSTLY SUNNY SKIES ELSEWHERE WITH NIGHT AND MORNING STRATUS RETURNING TO COASTAL AREAS MAINLY NORTH OF THE CAPE BY THURSDAY NIGHT IN ONSHORE FLOW. ALL MODELS CONSISTENT IN HAVING RIDGE REMAIN JUST OFF COAST SO DRY WEATHER THROUGH AT LEAST THE MIDDLE PART OF NEXT WEEK. LATEST RUN OF GFS BRINGS WEAK LOW INTO CENTRAL CA COAST ON TUE WHICH IS FURTHER NORTH AND EAST THAN PREVIOUS RUNS. WILL HAVE TO KEEP AN EYE ON THIS TO SEE IF IT TRACKS FURTHER NORTH. DEAN && .AVIATION...GUSTY NORTHERLY WINDS WILL EASE INTO THIS EVENING AS THE STRONG PRESSURE GRADIENT OVER THE AREA WEAKENS. VFR IS EXPECTED TO PREVAIL. && .MARINE...HIGH PRESSURE OFFSHORE AND A TIGHT PRESSURE GRADIENT ALONG THE COAST WILL MAINTAIN MODERATE TO STRONG NORTHERLY WINDS, GUSTS TO NEAR GALE, AND SHORT PERIOD SEAS FOR THE NEXT FEW DAYS. THE FORECAST APPEARS TO BE ON TRACK. THIS IS VERIFIED BY NEARSHORE BUOY REPORTS THIS AFTERNOON, THE MORNING ASCAT THAT PASSED OVER OUR WATERS, AND OCCASIONAL SHIP REPORTS ACROSS OUR OUTER WATERS. SCA'S REMAIN UP FOR ALL OF THE WATERS ALONG WITH A HAZARDOUS SEAS WARNING FOR ZONE 475 THROUGH TONIGHT. A FEW GALE FORCE GUSTS CAN BE EXPECTED IN THE SOUTHERN PORTION OF THIS ZONE, WHICH IS ALSO WHERE THE LARGEST AND STEEPEST WAVES WILL BE TONIGHT. PARTS OF ZONE 455, ESPECIALLY AROUND CAPE MENDOCINO AND PT ARENA WILL FLIRT WITH HAZARDOUS SEAS THROUGH THIS EVENING. BUT GIVEN THE MOSTLY NORTHERLY WINDS, FEEL THE WAVES WON'T BE OVER A LARGE ENOUGH PORTION OF THE ZONE TO WARRANT A WARNING. THOUGH, GUSTS TO NEAR GALE FORCE AND LARGE WAVES CAN BE EXPECTED IN THESE LOCATIONS THROUGH THIS EVENING AND AGAIN WEDNESDAY AFTERNOON, DUE TO THE TIGHT PRESSURE GRADIENT. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...FROST ADVISORY THROUGH 8 AM. CAZ001-002-003-004-076. NORTHWEST CALIFORNIA COASTAL WATERS... HAZARDOUS SEAS WARNING UNTIL 5 AM PZZ475. SMALL CRAFT ADVISORY UNTIL 3 PM THURSDAY PZZ450-455-470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 16, 3:27 PM PDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 327 PM PDT TUE APR 16 2013 CAZ001>004-076-172230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 327 PM PDT TUE APR 16 2013 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT. SKIES WILL CLEAR AND WINDS WILL SUBSIDE WITH COLD TEMPERATURES TONIGHT ALLOWING FOR AREAS OF FROST. SOME AREA OF FREEZING TEMPERATURES WILL ESPECIALLY BE POSSIBLE ACROSS THE INTERIOR VALLEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FROST ADVISORY IS CURRENTLY IN EFFECT FOR WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:58 AM PDT | Gale Watch | EKA | 60 hr | |
| Apr 17, 3:13 PM PDT | Frost Advisory | EKA | 18 hr |
Nearby
Freeze Warnings in California, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.